MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES
Model Number 7206010
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder scope, the shaver was not resecting as needed and the blade was rubbing on the outer sheath, causing the shaver blade to chipped off metal pieces into the patient's joint.All pieces were removed with suction.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate a review of the inspection process found that each component should be visually inspected for all non-conforming attributes defined in the procedure per case details, all of the metal shavings from the blades were retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed, and the root cause could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).

Brand Name
FULL RADIUS BLADE 5.5MM SER 3000
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11104595
Report Number1219602-2021-00003
Device Sequence Number3595837
Product Code HAB
UDI-Device Identifier03596010440235
UDI-Public03596010440235
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number7206010
Device Catalogue Number7206010
Device Lot Number50854319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer05/20/2022
05/20/2022
Initial Report FDA Received Date01/02/2021
Supplement Report FDA Received Date05/23/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown